Ask an expert
Question

12 Apr 2006

Swollen stomach
Hi Doc,
I am in my mid forties.
Three years ago I had a hysterectomy, but ovaries were left behind. During the op it was discovered that I had non hodgekins lymphoma. I then had Chemo for six months, and then two years of Madthera maintenance. The Chemo stopped my ovaries from working, so I was plunged into menopause, hot flushes etc. I was then prescribed Premaryn, which I have been on for two years now. I am now suffering from a very sluggish system. Constipation, weight gain, swollen stomach and general lithargy.
My health is fine according to the Heamotologist. What can I do? I am still young and want to gain my energy, and have a flat stomach again.
Answer 328 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Dear 40 something - I think you should just let your doctor check your thyroid also. Going into an abrupt menopause like you did with the Chemo can really play havoc with your weight. I would really advise you to see a dietician one on one and get into a regular exercise routine. Also take supplements - Calcium, magnesium, a good Vit B complex.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.